Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014 (2014), Article ID 867018, 10 pages
http://dx.doi.org/10.1155/2014/867018
Research Article

Solutions of Second-Order -Point Boundary Value Problems for Impulsive Dynamic Equations on Time Scales

Xue Xu1,2 and Yong Wang1

1Department of Mathematics, Harbin Institute of Technology, Harbin 150001, China
2Department of Mathematics, Harbin University, Harbin, Heilongjiang 150086, China

Received 24 December 2013; Accepted 16 January 2014; Published 10 April 2014

Academic Editor: Xian-Jun Long

Copyright © 2014 Xue Xu and Yong Wang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We study a general second-order -point boundary value problems for nonlinear singular impulsive dynamic equations on time scales , , and The existence and uniqueness of positive solutions are established by using the mixed monotone fixed point theorem on cone and Krasnosel’skii fixed point theorem. In this paper, the function items may be singular in its dependent variable. We present examples to illustrate our results.

1. Introduction

The theory of dynamic equations on time scales unifies the well-known analogies in the concept of difference equations and differential equations. In the past few years, the boundary value problems of dynamic equations on time scales have been studied by many authors (see [116] and references cited therein). Some classical tools have been used in the literature to study dynamic equations. These classical tools include the coincidence degree theory [11, 12], the method of upper and lower solutions [7, 10], and some fixed point theorems in cones for completely continuous operators [15, 9, 1316]. Recently, multiple-point boundary value problems on time scale have been studied for instance [4, 5, 12].

In 2008, Lin and Du [5] studied the -point boundary value problem for second-order dynamic equations on time scales: where is a time scale. By using Green’s function and the Leggett-Williams fixed point theorem in an appropriate cone, the existence of at least three positive solutions of the problem is obtained.

In 2009, Topal and Yantir [4] studied the general second-order nonlinear -point boundary value problems: with no singularity. The authors deal with the determining the value of , the existence of multiple positive solutions of (2) is obtained by using the Krasnosel’skii and Legget-William fixed point theorems.

Impulsive differential equations are now recognized as an excellent source of models for simulating processes and phenomena observed in control theory, physics, chemistry, population dynamics, biotechnology, industrial robotics, optimal control, and so forth. In recent years, impulsive differential equations have become a very active area of research. In this paper, we consider the following impulsive singular dynamic equations on time scales: where , for all , , and satisfy the following:(C1) and may be singular at , ;(C2) and there exists such that , may be singular at ;(C3), .

The main theorems of this paper complement the very little existence results devoted to impulsive dynamic equations on a time scale. We will prove our two existence results for the problem (3) by using mixed monotone fixed point theorem on cone [17] and Krasnosel’skii fixed point theorem [18]. This paper is organized as follows. In Section 2, starting with some preliminary lemmas, we state a mixed monotone fixed point theorem on cone and Krasnosel’skii fixed point theorem. In Section 3, we give the main result which states the sufficient conditions for the -point boundary value problem (3) to have existence of positive solutions. We also present examples to illustrate our results work.

2. Preliminaries

In this section we state the preliminary information that we need to prove the main results. From Lemmas 2.1 and 2.2 in [4], we have the following lemma.

Lemma 1. Assume that (C3) holds. Then the equations have unique solutions and , respectively, and
(a)    is strictly increasing on ; (b) is strictly decreasing on .

For the rest of the paper we need the following assumption:(C4).

Lemma 2. Assume that (C3) and (C4) hold. Let . Then boundary value problem is equivalent to the integral equation where

Lemma 3. Green’s function has the properties

Lemma 4. Assume that (C3) and (C4) hold. Let be a solution of the boundary value problem (3) if and only if is a solution of the following impulsive integral equation: where

Lemma 5. Green’s function defined by (10) has the properties where

Lemma 6. Assume that (C1)–(C4) hold. Then the solution of (3) satisfies .

The proofs of the Lemmas 36 can be obtained easily by Lemmas 1 and 2.

For our constructions, we will consider the Banach space equipped with standard norm . We define a cone by From Lemmas 4 and 5, we define the integral operator by Then, it is clear that the solutions of (3) are the fixed points of the operator .

Thus, from Lemma 4, standard arguments show that and is completely continuous.

The following content will play major role in our next analysis.

Let be a normal cone of a Banach space , and let with . Define

Definition 7 (see [17]). Assume . is said to be mixed monotone if is nondecreasing in and nonincreasing in , that is, if implies for any and implies for any . is said to be a fixed point of if .

Theorem 8 (see [17, 19]). Suppose that is a mixed monotone operator and a constant , such that Then has a unique fixed point . Moreover, for any , satisfy where , and is a constant from .

Theorem 9 (see [18]). Let be a Banach space, and let be a cone in . Assume that are open subsets of with , and let be a completely continuous operator such that either(1), , , , or(2), , .Then has a fixed point in .

3. Main Results

First, by using Theorem 8 we establish the following main result.

Theorem 10. Suppose that conditions hold and(C5), () and for .(C6)There exists such that for any and, , .(C7)Consider that satisfies Then (3) has an unique positive solution .

Proof. Since (21) holds, let ; one has Then
Let . The above inequality is
From (21), (25), and (26), one has
Similarly, from (22), one has Let ; one has Let ; it is clear that . We define where is chosen such that For any , we define Let . On one hand, from (27), (28), and (29), for , we have then
Thus, for any , we have So, is well defined and .
Next, for any , one has
So the conditions of Theorems 8 hold. Therefore there exists a unique such that . This completes the proof of Theorem 10.

Example 11. Consider the following singular boundary value problem: where ,, , and and satisfy , .
Let , , , and . Thus Applying Theorem 10, we can find that the above equation has a unique solution .

In the next, using Theorem 9 we establish the following main result.

Theorem 12. Suppose that conditions hold and the following conditions are satisfied: Here is Green’s function and Then (3) has two nonnegative solutions with and for .

Proof. First we will show that there exists a solution to (3) with for and . Let We now show that
To see this, let . Then and for . So for we have Then This together with (42) yields so (47) is satisfied.
Next we show To see this let so and for .
We have Then This together with (44) yields Thus , so (51) holds.
Now Theorem 9 implies that has a fixed point ; that is, and for . It follows from (47) and (51) that , so we have .
Similarly, if we put we can show that there exists a solution to (3) with for and . This completes the proof of Theorem 12.

Similar to the proof of Theorem 12, we have the following result.

Theorem 13. Suppose that conditions and (39)–(43) hold. In addition suppose that Then (3) has a nonnegative solution with and for .

Remark 14. If in (56) we have , then (3) has a nonnegative solution with and for .

It is easy to use Theorem 12 and Remark 14 to write theorems which guarantee the existence of more than two solutions to (3). We state one such result.

Theorem 15. Suppose that conditions (C1)–(C4); (39)–(41); and (43) hold. Assume that and constants , with , and In addition suppose for each that hold. Then (3) has nonnegative solutions with for .

Example 16. Consider the boundary value problem where   , and is such that and here

Then (59) has two solutions with for .

To see this we will apply Theorem 12 with (here will be chosen below) Clearly (39)–(41) and (43) hold, and Now (42) holds with since Finally, let and notice that (44) is satisfied for small and large since as , since . Thus all the conditions of Theorem 12 are satisfied so existence is guaranteed.

Conflict of Interests

The authors declare that they have no conflict of interests regarding the publication of this paper.

Acknowledgment

The work was supported by Youth academic backbone project of Heilongjiang Provincial University (no. 1252G035).

References

  1. D. R. Anderson, “Solutions to second-order three-point problems on time scales,” Journal of Difference Equations and Applications, vol. 8, no. 8, pp. 673–688, 2002. View at Publisher · View at Google Scholar · View at Scopus
  2. H.-R. Sun and W.-T. Li, “Positive solutions for nonlinear three-point boundary value problems on time scales,” Journal of Mathematical Analysis and Applications, vol. 299, no. 2, pp. 508–524, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. M. Benchohra, S. K. Ntouyas, and A. Ouahab, “Existence results for second order boundary value problem of impulsive dynamic equations on time scales,” Journal of Mathematical Analysis and Applications, vol. 296, no. 1, pp. 65–73, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. S. G. Topal and A. Yantir, “Positive solutions of a second order m-point BVP on time scales,” Nonlinear Dynamics and Systems Theory, vol. 9, no. 2, pp. 185–197, 2009. View at Google Scholar · View at MathSciNet · View at Scopus
  5. X. Lin and Z. Du, “Positive solutions of m-point boundary value problem for second-order dynamic equations on time scales,” Journal of Difference Equations and Applications, vol. 14, no. 8, pp. 851–864, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. J.-P. Sun, “Twin positive solutions of nonlinear first-order boundary value problems on time scales,” Nonlinear Analysis: Theory, Methods & Applications, vol. 68, no. 6, pp. 1754–1758, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  7. Y. Pang and Z. Bai, “Upper and lower solution method for a fourth-order four-point boundary value problem on time scales,” Applied Mathematics and Computation, vol. 215, no. 6, pp. 2243–2247, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  8. R. P. Agarwal, M. Bohner, and D. O'Regan, “Time scale boundary value problems on infinite intervals,” Journal of Computational and Applied Mathematics, vol. 141, no. 1-2, pp. 27–34, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  9. H. Chen, H. Wang, Q. Zhang, and T. Zhou, “Double positive solutions of boundary value problems for p-Laplacian impulsive functional dynamic equations on time scales,” Computers & Mathematics with Applications, vol. 53, no. 10, pp. 1473–1480, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  10. F. M. Atici and S. G. Topal, “The generalized quasilinearization method and three point boundary value problems on time scales,” Applied Mathematics Letters, vol. 18, no. 5, pp. 577–585, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  11. S. Liang and J. Zhang, “The existence of countably many positive solutions for nonlinear singular m-point boundary value problems on time scales,” Journal of Computational and Applied Mathematics, vol. 223, no. 1, pp. 291–303, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  12. S. Liang, J. Zhang, and Z. Wang, “The existence of three positive solutions of m-point boundary value problems for some dynamic equations on time scales,” Mathematical and Computer Modelling, vol. 49, no. 7-8, pp. 1386–1393, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  13. L. Hu, “Positive solutions to singular third-order three-point boundary value problems on time scales,” Mathematical and Computer Modelling, vol. 51, no. 5-6, pp. 606–615, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  14. I. Yaslan, “Multiple positive solutions for nonlinear three-point boundary value problems on time scales,” Computers & Mathematics with Applications, vol. 55, no. 8, pp. 1861–1869, 2008. View at Publisher · View at Google Scholar · View at Scopus
  15. R. Ma and H. Luo, “Existence of solutions for a two-point boundary value problem on time scales,” Applied Mathematics and Computation, vol. 150, no. 1, pp. 139–147, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  16. D. R. Anderson, G. Sh. Guseinov, and J. Hoffacker, “Higher-order self-adjoint boundary-value problems on time scales,” Journal of Computational and Applied Mathematics, vol. 194, no. 2, pp. 309–342, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  17. D. Guo, The Order Methods in Nonlinear Analysis, Technical and Science Press, Jinan, China, 2000 (Chinese).
  18. D. Guo and V. Lakshmikantham, Nonlinear Problems in Abstract Cones, Academic Press, San Diego, Calif, USA, 1988. View at MathSciNet
  19. C. Yuan, D. Jiang, D. O'Regan, and R. P. Agarwal, “Existence and uniqueness of positive solutions of boundary value problems for coupled systems of singular second-order three-point non-linear differential and difference equations,” Applicable Analysis, vol. 87, no. 8, pp. 921–932, 2008. View at Publisher · View at Google Scholar · View at MathSciNet